MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH DI DRIVER SHAFT

MEDOS INTERNATIONAL SàRL CH DI DRIVER SHAFT
Model Number 279722150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a posterior spinal fusion, the driver shaft was found to be burred and could not load the screw.The procedure was successfully completed using another instrument.There was no patient consequence.There was no surgical delay.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) di driver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for di driver shaft was conducted identifying that lot number nw107356 was released in a single batch on april 20, 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the threads near the distal tip of the device were stripped.The complaint condition for burrs cannot be confirmed as there were no other issues identified with the returned device other than stripped threads.No dimensional inspection can be performed due to post-manufacturing damage.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The overall complaint condition was confirmed.No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: b4/g3: initially reported as february 03, 2021.Should have been february 02, 2021.D3.G1: physical manufacturer.

Brand Name
DI DRIVER SHAFT
Common Device Name
DRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle MA 02400
SZ  02400
MDR Report Key11380028
Report Number1526439-2021-00363
Device Sequence Number3785979
Product Code HWR
UDI-Device Identifier10705034199313
UDI-Public10705034199313
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722150
Device Catalogue Number279722150
Device Lot NumberNW107356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS